Alert archive / California / Flash Flood Warnings in 2009
Flash Flood Warning 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Dec 12, 2009, 6:12 PM PST for Los Angeles County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 12, 2009, 6:12 PM PST (02:12 UTC)
- Expired
- Dec 12, 2009, 9:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 64 km from the middle of the area, began a volume at 02:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KLOX 130212
FFWLOX
CAC037-130500-
/O.NEW.KLOX.FF.W.0007.091213T0212Z-091213T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OXNARD CA
612 PM PST SAT DEC 12 2009
THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE STATION AND MORRIS BURN AREAS IN CENTRAL LOS ANGELES COUNTY
* UNTIL 900 PM PST
* AT 610 PM PST...DOPPLER WEATHER RADAR INDICATED MODERATE TO HEAVY
SHOWERS MOVING INTO THE BURN AREAS. RAINFALL FOR THESE BURN AREAS
HAS ALREADY APPROACHED OR EXCEEDED BOTH SHORT-TERM AND LONG-TERM
USGS THRESHOLDS FOR FLASH FLOODING WITH DEBRIS FLOWS. THE HEAVY
SHOWERS AND POSSIBLE THUNDERSTORMS WILL CONTINUE TO BRING
ADDITIONAL FLASH FLOODING AND DEBRIS FLOWS...WITH LOCAL RATES IN
EXCESS OF ONE HALF INCH PER HOUR LIKELY THROUGH 9 PM PST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.
&&
LAT...LON 3430 11837 3442 11833 3445 11810 3443 11800
3438 11792 3429 11793 3426 11791 3421 11783
3418 11782 3418 11785 3418 11791 3420 11796
3419 11802 3420 11809 3420 11816 3424 11829
3428 11835
$$
SIRARD/GOMBERG
MORE INFORMATION FROM THE USGS ON DEBRIS FLOWS AND THEIR IMPACTS CAN
BE FOUND AT HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE2 follow-up statements
000
WGUS76 KLOX 130257
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
657 PM PST SAT DEC 12 2009
CAC037-130500-
/O.CON.KLOX.FF.W.0007.000000T0000Z-091213T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
657 PM PST SAT DEC 12 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM PST FOR THE
STATION AND MORRIS FIRES IN CENTRAL LOS ANGELES COUNTY...
AT 650 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO HEAVY SHOWERS OVER THE WARNING AREA...WITH ADDITIONAL
SHOWER ACTIVITY UPSTREAM. RAINFALL RATES OF ONE QUARTER TO ONE HALF
INCH PER HOUR WILL CONTINUE THROUGH EARLY EVENING...WITH LOCALLY HIGHER
RATES EXPECTED NEAR HEAVIER SHOWERS AND THUNDERSTORMS. IN ADDITION
TO SHORT TERM THRESHOLDS BEING MET...LONGER DURATION THRESHOLDS HAVE
ALSO BEEN REACHED ACROSS BOTH THE STATION AND MORRIS BURN AREA. DURING
THE PAST 12 HOURS...SANTA ANITA DAM (IN THE MORRIS BURN AREA) REPORTED
2.16 INCHES...WHILE MOUNT WILSON (IN THE STATION BURN AREA) REPORTED
2.71 INCHES.
EARLIER THIS AFTERNOON...THERE WERE REPORTS OF FLASH FLOODING AND
DEBRIS FLOWS ACROSS HIGHWAY 2 IN THE STATION BURN AREA...BETWEEN MILE
MARKERS 26 AND 39. IN ADDITION...CALIFORNIA HIGHWAY PATROL
REPORTED A MUD AND DEBRIS FLOW ALONG HIGHWAY 39...ABOUT 1 MILE NORTH
OF SIERRA MADRE AVENUE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO FLASH FLOODING AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS.
&&
LAT...LON 3430 11837 3442 11833 3445 11810 3443 11800
3438 11792 3429 11793 3426 11791 3421 11783
3418 11782 3418 11785 3418 11791 3420 11796
3419 11802 3420 11809 3420 11816 3424 11829
3428 11835
$$
GOMBERG/BRUNO
HTTP://LANDSLIDES.USGS.GOV/RESEARCH/WILDFIRE000
WGUS76 KLOX 130501
FFSLOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OXNARD CA
901 PM PST SAT DEC 12 2009
CAC037-130502-
/O.EXP.KLOX.FF.W.0007.000000T0000Z-091213T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOS ANGELES CA-
901 PM PST SAT DEC 12 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 900 PM PST FOR THE STATION
AND MORRIS BURN AREAS IN CENTRAL LOS ANGELES COUNTY...
AT 855 PM...DOPPLER RADAR CONTINUED TO INDICATE MODERATE TO OCCASIONALLY
HEAVY SHOWERS ACROSS THE STATION AND MORRIS BURN AREAS...HOWEVER RAINFALL
INTENSITIES CONTINUE TO SLOWLY DIMINISH WITH TIME. HOWEVER...RAINFALL RATES
ARE EXPECTED TO RANGE BETWEEN .20 AND .40 INCHES PER HOUR...WITH LOCALLY
HIGHER RATES POSSIBLE NEAR HEAVIER SHOWERS. WHILE THE FLASH FLOOD WARNING
HAS EXPIRED...A FLOOD ADVISORY WILL REMAIN IN EFFECT UNTIL 1045 PM FOR THE
STATION AND MORRIS BURN AREAS...WHERE MINOR FLOODING AND DEBRIS FLOWS
WILL BE POSSIBLE.
LAT...LON 3430 11837 3442 11833 3445 11810 3443 11800
3438 11792 3429 11793 3426 11791 3421 11783
3418 11782 3418 11785 3418 11791 3420 11796
3419 11802 3420 11809 3420 11816 3424 11829
3428 11835
$$
GOMBERGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 12, 3:26 PM PST, 2 hours 46 minutes earlier.
Area forecast discussion, Dec 12, 3:26 PM PST, 2 hours 46 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 326 PM PST SAT DEC 12 2009 .SYNOPSIS...PERIODS OF RAIN...HIGH ELEVATION SNOW...AND WINDY CONDITIONS WILL INCREASE THROUGH TONIGHT...THEN TAPER OFF ON SUNDAY. A WEAK HIGH PRESSURE SYSTEM WILL BUILD IN EARLY NEXT WEEK...BRINGING DRY WEATHER AND WARMER TEMPERATURES THROUGH FRIDAY. && .SHORT TERM (TONIGHT-TUESDAY)...RAINFALL INTENSITIES AND WINDS ARE INCREASING AHEAD OF THE FRONTAL BOUNDARY ALONG THE CENTRAL COAST AS THE EARLIER UPDATE HAS DEVELOPED AS EXPECTED. GOOD RAINFALL RATES ARE OCCURRING ALONG THE CENTRAL COAST WITH LOCAL RAINFALL RATES AROUND THREE-QUARTERS OF AN INCH PER HOUR. A FEW LIGHTNING STRIKES HAVE OCCURRED OVER THE CENTRAL COAST THIS AFTERNOON. AS THE FRONT SHIFTS SOUTH THIS EVENING...MORE OF THE SAME IS EXPECTED TO OCCUR. BEST MOISTURE PLUME IS POINTED AS SOUTHERN CALIFORNIA WITH PRECIPITABLE WATER VALUES AROUND ONE INCH STREAMING INTO THE AREA FROM THE SOUTHWEST. THE POLAR JET WILL SAG SOUTH THROUGHOUT THE NIGHT WITH A LOW-LEVEL JET PUSHING JUST AHEAD OF THE FRONT INTO SANTA BARBARA AND EASTERN SAN LUIS OBISPO COUNTIES CURRENTLY. PRECIPITATION AMOUNTS ARE STILL ON- TRACK AS PREVIOUSLY INDICATED WITH THE AREA...ON AVERAGE RECEIVING 0.75 INCHES TO 1.50 INCHES IN COASTAL AND VALLEY AREAS AND UP TO 1.50 TO 3.00 INCHES IN THE FOOTHILLS AND MOUNTAINS BELOW THE SNOW LEVEL. SNOW LEVELS HAVE BEEN DROPPED SLIGHTLY TO ACCOUNT FOR A MORE CONVECTIVE NATURE WITH THIS SYSTEM...ESPECIALLY FOR SUNDAY MORNING AS THE COLD FRONT PUSHES SOUTH WITH THE JET DYNAMICS. WITH THE LOW-LEVEL JET PUSHING SOUTH AS WELL...WIND ADVISORIES HAVE ADDED TO THE VENTURA COUNTY AND PORTIONS OF LOS ANGELES COUNTY TONIGHT. RAIN AND LINGERING SHOWERS SHOULD TAPER OFF ON SUNDAY MORNING...WITH MAINLY THE NORTHERN SLOPES SEEING PRECIPITATION CONTINUING INTO SUNDAY AFTERNOON AND POSSIBLY INTO MONDAY MORNING. BY MONDAY AFTERNOON...A NORTHWEST FLOW ALOFT AND RIDGING ALOFT WILL BUILD OVER THE AREA...BRINGING DRIER AND WARMER CONDITIONS THROUGH TUESDAY. .LONG TERM...A SHORTWAVE RIDGE PATTERN WILL PUSH EAST OVER THE AREA ON TUESDAY NIGHT ALLOWING A SOUTHWEST FLOW ALOFT TO DEVELOP. THIS SHOULD NOT PERMIT A WARMING TREND TO CONTINUE. A WEAK TROUGH ATTEMPTS TO DEVELOP ON WEDNESDAY...PUSHING POSSIBLY PRECIPITATION SOUTH INTO AREAS NORTH OF POINT CONCEPTION. DRY CONDITIONS WILL LIKELY CONTINUE FOR AREAS SOUTH OF THE POINT. A WEAK OFFSHORE EVENT COULD DEVELOP BEHIND THE TROUGH. GOING INTO NEXT WEEKEND...BOTH THE GFS AND ECMWF ARE STARTING TO DEVELOP ANOTHER TROUGH WITH SOUTHERLY FLOW FOR NEXT WEEKEND OR EARLY THE FOLLOWING WEEK. THIS TROUGH WAS DOWNPLAYED FOR NOW...BUT THIS WILL HAVE TO BE MONITORED BY FUTURE SHIFTS. && .AVIATION...12/1915Z. A VERY MOIST ATMOSPHERE ALONG WITH INCREASING PRECIPITATION WITHIN THE NEXT 24 HOURS LENDS TO GOOD CONFIDENCE IN A FORECAST OF MVFR TO IFR CONDITIONS ACROSS THE FORECAST AREA...EVEN IN THE ANTELOPE VALLEY AT TIMES. KLAX AND KBUR...THE AIRFIELDS WILL LIKELY EXPERIENCE MVFR TO IFR CONDITIONS IN CEILINGS AND VISIBILITY WITH OCCASIONAL LOW CEILINGS AND PRECIPITATION. CONDITIONS WILL BEGIN TO IMPROVE EARLY SUNDAY. && .LOX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING (SEE LAXWSWLOX). HIGH WIND WARNING (SEE LAXHWWLOX). FLASH FLOOD WATCH (SEE LAXFFALOX). WIND ADVISORY (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). MARINE WEATHER STATEMENT (SEE LAXMWSLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && SYNOPSIS...B/HALL PUBLIC...HALL AVIATION...SWEET WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 12, 1:40 PM PST, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 140 PM PST SAT DEC 12 2009 CAZ034>041-044>046-051>054-059-087-088-547-548-131400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 140 PM PST SAT DEC 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY A POWERFUL WINTER STORM WILL AFFECT THE AREA TODAY THROUGH SUNDAY MORNING...BRINGING HEAVY RAIN...HIGH ELEVATION SNOW AND GUSTY WINDS. WITH A DECENT SUBTROPICAL MOISTURE TAP...THIS STORM IS EXPECTED TO PRODUCE SIGNIFICANT RAINFALL ACROSS THE AREA WITH UP TO 3 INCHES OF RAINFALL IN SOME FOOTHILL AND MOUNTAIN LOCATIONS THROUGH EARLY SUNDAY MORNING. THIS AMOUNT OF RAINFALL...COMBINED WITH THE POTENTIAL FOR RAINFALL RATES IN EXCESS OF ONE HALF INCH PER HOUR...WILL RESULT IN THE POTENTIAL FOR MUD AND DEBRIS FLOWS IN AND AROUND THE RECENT BURN AREAS. SNOW LEVELS WILL REMAIN RATHER HIGH THROUGH TONIGHT...ABOVE 6000 FEET...BEFORE LOWERING ON SUNDAY MORNING. THE RESORT AREAS WILL LIKELY SEE SOME SIGNIFICANT SNOWFALL. AS THE STORM FRONT MOVES THROUGH...IT WILL BRING STRONG AND GUSTY SOUTHERLY WINDS TO THE AREA...WITH WIND GUSTS TO BETWEEN 50 AND 60 MPH POSSIBLE IN SOME AREAS THROUGH THIS EVENING. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * HIGH WIND WARNING..........SEE WWUS76 KLOX - NPWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY ON SUNDAY MORNING...THE STORM WILL MOVE EAST OF THE AREA. HOWEVER SHOWER ACTIVITY WILL LIKELY CONTINUE THROUGH THE DAY ON SUNDAY. * WINTER STORM WARNING.......SEE WWUS46 KLOX - WSWLOX FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KLOX - FFALOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. THOMPSON
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 4:11 PM PST | Flash Flood Warning | LOX | Los Angeles | 2 hr |
| Dec 12, 4:14 PM PST | Areal Flood Advisory | LOX | Los Angeles | 3 hr |
| Dec 12, 4:31 PM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara | 3 hr |
| Dec 12, 7:03 PM PST | Areal Flood Advisory | LOX | Los Angeles | 4 hr |
| Dec 12, 9:33 PM PST | Areal Flood Advisory | LOX | San Luis Obispo, Santa Barbara, Ventura | 3 hr |
| Dec 12, 10:47 PM PST | Areal Flood Advisory | LOX | Los Angeles | 6 hr |
| Dec 12, 11:53 PM PST | Special Marine Warning | LOX | 37 min | |
| Dec 13, 12:19 AM PST | Special Weather Statement | LOX | San Luis Obispo | 41 min |
| Dec 13, 12:25 AM PST | Special Marine Warning | LOX | 20 min | |
| Dec 13, 12:45 AM PST | Severe Thunderstorm Warning | LOX | San Luis Obispo, Santa Barbara | 60 min |
| Dec 13, 12:55 AM PST | Flash Flood Warning | LOX | Los Angeles | 4 hr |
| Dec 13, 1:55 AM PST | Special Weather Statement | LOX | Santa Barbara | 50 min |
| Dec 13, 4:33 AM PST | Areal Flood Advisory | LOX | Los Angeles | 117 min |
| Dec 13, 8:38 AM PST | Small Craft Advisory for Hazardous Seas | LOX | 18 hr |
Nearby
Flash Flood Warnings in California, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.